Jump to content
CrazyBoards.org

Recommended Posts

Hello there,

So I'm going to see my psychiatrist on Thursday to get screened for Bipolar disorder. My hypomania isn't that bad in my opinion (especially when compared to the depths of my depression), but my psychiatrist may still want to put me on a mood stabilizer all the same. I'm scared that she may also try to take me off of Viibryd while she's at it and I'm just unsure of what to expect. I've taken 5mg of Viibryd daily since the Summer of last year (I think), to help give me energy during my depressive states and my questions are:

1) Does anyone else know what it's like to come down from or quit 5mg of viibryd? (Feel free to respond if you took 10mg as well!)

2) What were some withdrawal symptoms you experienced?

3) What helped with the withdrawal?

4) I'm not going to have a seizure if I stop taking Viibryd, right? Sorry, there's a history of epilepsy in my family and that's just a huge phobia.

Link to comment
Share on other sites

17 hours ago, Bimbo Bear said:

Hello there,

So I'm going to see my psychiatrist on Thursday to get screened for Bipolar disorder. My hypomania isn't that bad in my opinion (especially when compared to the depths of my depression), but my psychiatrist may still want to put me on a mood stabilizer all the same. I'm scared that she may also try to take me off of Viibryd while she's at it and I'm just unsure of what to expect. I've taken 5mg of Viibryd daily since the Summer of last year (I think), to help give me energy during my depressive states and my questions are:

1) Does anyone else know what it's like to come down from or quit 5mg of viibryd? (Feel free to respond if you took 10mg as well!)

2) What were some withdrawal symptoms you experienced?

3) What helped with the withdrawal?

4) I'm not going to have a seizure if I stop taking Viibryd, right? Sorry, there's a history of epilepsy in my family and that's just a huge phobia.

1
  1. No idea what it'd take to titrate down from 5 mg unless you quartered a 10 mg pill for 2.5 mg.
  2. When I came off of Viibryd too quickly one time, I had horrendous brain shocks, body shocks, felt like my body was hooked up to a car battery, felt like I had flu, but that was one time only when I came off too quickly from 40 mg.
  3. Nothing seemed to help with withdrawal. Just time passing on.
  4. I don't think so. If you're on an anticonvulsant mood stabilizer it should protect against seizures anyway.
  • Like 1
Link to comment
Share on other sites

This may not be what you want or hear. 

I was on Viibrid for a month or so, rapidly switched to Brintellex  (sp) and ended up having two seizures. 

Epilespy does not run in my family.   Please note that I was not on any mood stabilizers or anti convulsents at the time.   My MRI showed hemangiomas on my right frontal  lobe that had actually bled.  Did they bleed before or after the seizure, I will never know.

I have not seized again, my meds are below.  

If you are really scared tell your doctor your concern and ask to start a mood stabilizer/ anticonvulsant before stopping viibryd.   You also are on a very low dose so it maybe easy.  

 

  • Like 1
Link to comment
Share on other sites

17 hours ago, dragonfly23 said:

This may not be what you want or hear. 

I was on Viibrid for a month or so, rapidly switched to Brintellex  (sp) and ended up having two seizures. 

Epilespy does not run in my family.   Please note that I was not on any mood stabilizers or anti convulsents at the time.   My MRI showed hemangiomas on my right frontal  lobe that had actually bled.  Did they bleed before or after the seizure, I will never know.

I have not seized again, my meds are below.  

If you are really scared tell your doctor your concern and ask to start a mood stabilizer/ anticonvulsant before stopping viibryd.   You also are on a very low dose so it maybe easy.  

 

Given that vilazodone and vortioxetine both have relatively similar actions on 5HT1A, I doubt the vilazodone had anything to do with the seizures. It's more likely either completely unrelated to the med switch, or related to one of vortioxetine's other various receptor targets (SERT/NET/assorted 5HT subtypes/β1).

Either way, this really isn't relevant. Stopping Viibryd is not much different from stopping any SSRI - there's nothing to worry about other than bog-standard SSRI withdrawal symptoms, which can be managed by a slow dosage reduction.

Edited by JustNuts
  • Like 1
Link to comment
Share on other sites

Nothing to add as far as seizures as I have no seizure history and had no issues after Viibryd, but just thought I would chime in that coming off Viibryd was fine for me. I've had some serious issues tapering off other antidepressants, but when Viibryd didn't work out for me I switched back to what I had previously been on (Lexapro) with no memorable issues.

Good luck and best wishes!!!

  • Like 1
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...